MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-PFO-3025
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Angina (1710)
Date of Event 01/29/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 30-25mm amplatzer talisman pfo occluder was chosen for implant using 9f amplatzer talisman delivery system.The tunnel dimension was reported as 11 mm.The sizing of the device was determined using transesophageal echocardiography (toe), and toe along with fluoroscopy were used as the imaging modalities during the procedure.The 30¿25 mm amplatzer talisman pfo occluder was implanted, and the toe images were reviewed by the physician.The device appeared stable during the tug test, and no leak was observed around the lobe of the device.There was no difficulty with the implantation, including no multiple recaptures or repositioning, and no rhythm change occurred during the procedure.During a routine transthoracic echocardiogram (tte) performed the following morning, the device was found to have embolized, and this finding was also identified on ct imaging.It was reported that the device had completely dislodged from the implant site and had migrated to the distal aorta at the level of the coeliac artery, where it was positioned vertically.The embolized device did not cause partial or complete obstruction of blood flow.The implanter believes the embolization was likely related to a choking /coughing episode that occurred three days post-implant after the patient ate a cooked sausage.The patient had no clinical signs or symptoms during or immediately after the original event, but following the coughing episode, the patient experienced sudden onset chest pain.On (b)(6) 2026, a percutaneous retrieval procedure was performed to address the embolized device.
 
Additional Manufacturer Narrative
An event of a device embolization and angina was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information and cine review, the cause for the reported device embolization could not be determined.An unexpected medical intervention was a result of case-specific circumstances, as the device was removed via snare.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.
 
Event or Problem Description

Brand Name
AMPLATZER TALISMAN PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24475443
Report Number2135147-2026-01270
Device Sequence Number9615503
Product Code MLV
UDI-Device Identifier05415067033321
UDI-Public(01)05415067033321(17)270831(10)10503943
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PFO-3025
Device Catalogue Number9-PFO-3025
Device Lot Number10503943
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexMale
Patient Weight100 KG